Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 15, 2009, 5:03 PM CDT for Gray County, Roberts County, Texas. It was in force for 42 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2009, 5:03 PM CDT (22:03 UTC)
- Expired
- May 15, 2009, 5:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Gray County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 5:09 PM CDT | TORNADO | 4 Ene Pampa, TX | *** 1 INJ *** NWS SURVEY TEAM DETERMINED A MULTIPLE VORTEX TORNADO TOUCHED DOWN 4 MILES EAST NORTHEAST OF PAMPA AND MOVED SOUTHEAST TO 5 MILES EAST SOUTHEAST OF THE CITY. SUBSTANTIAL DAMAGE WAS OBSERVED TO MULTIPLE STRUCTURES ALONG AND NEAR HIGHWAY 60. ONE INJ |
| May 15, 5:11 PM CDT | HAIL 2.75 | Pampa, TX | RELAYED BY MEDIA |
| May 15, 5:15 PM CDT | TSTM WND GST 82 | 2 E Pampa, TX | |
| May 15, 5:23 PM CDT | HAIL 1 | 8 E Pampa, TX | |
| May 15, 5:25 PM CDT | TORNADO | Lefors, TX | NWS SURVEY TEAM DETERMINED A MULTIPLE VORTEX TORNADO TOUCHED DOWN 2 MILES NORTHWEST OF LEFORS AND MOVED SOUTHEAST THROUGH LEFORS BEFORE LIFTING 4 MILES SOUTHEAST OF THE COMMUNITY. PATH LENGTH APPROX 6 MILES. RATED EF1 WITH A WIDTH OF ONE QUARTER MILE. TORNADO |
| May 15, 5:26 PM CDT | TSTM WND DMG | 2 E Pampa, TX | NUMEROUS HOMES DAMAGED...TREES BLOWN DOWN...SHINGLES OFF SEVERAL HOMES DAMAGE IN ONE DIRECTION |
| May 15, 5:34 PM CDT | TSTM WND GST 78 | Lefors, TX | LEFORS SCHOOL NET SITE |
| May 15, 5:45 PM CDT | TSTM WND DMG | Pampa, TX | XCEL ELECTRIC COMPANY REPORTS THAT 4000 CUSTOMERS IN PAMPA AND LEFORS HAVE HAD POWER INTERRUPTED DUE TO THUNDERSTORM WINDS. NO ESTIMATE OF RESTORATION TIME. |
| May 15, 5:48 PM CDT | HAIL 1.75 | Lefors, TX | |
| May 15, 5:49 PM CDT | HAIL 2.75 | Lefors, TX | |
| May 15, 5:50 PM CDT | TSTM WND DMG | Lefors, TX | TREES AND POWER POLES DOWN...SOME STRUCTURAL DAMAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 3:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2717 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 152203 TORAMA TXC179-393-152245- /O.NEW.KAMA.TO.W.0004.090515T2203Z-090515T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 503 PM CDT FRI MAY 15 2009 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... NORTHERN GRAY COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF PAMPA... SOUTH CENTRAL ROBERTS COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 545 PM CDT * AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. TRAINED SPOTTERS HAVE REPORTED SEVERAL BRIEF TORNADO TOUCHDOWNS IN SOUTHERN ROBERTS AND NORTH CENTRAL GRAY COUNTY. THE MOST DANGEROUS PORTION OF THIS STORM WAS LOCATED 5 MILES NORTHEAST OF PAMPA...MOVING SOUTH SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... PAMPA... LEFORS... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE IN MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3544 10062 3541 10100 3564 10097 3565 10085 TIME...MOT...LOC 2201Z 356DEG 8KT 3560 10091 $$ JOHNSON
2 follow-up statements
000 WWUS54 KAMA 152215 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 515 PM CDT FRI MAY 15 2009 TXC179-393-152245- /O.CON.KAMA.TO.W.0004.000000T0000Z-090515T2245Z/ ROBERTS TX-GRAY TX- 515 PM CDT FRI MAY 15 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHERN GRAY AND SOUTH CENTRAL ROBERTS COUNTIES... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A STORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THIS STORM WAS LOCATED JUST EAST OF PAMPA AND SOUTH OF HIGHWAY 60...MOVING SOUTH SOUTHEAST AT 10 MPH. MULTIPLE BRIEF TORNADO TOUCHDOWNS HAVE BEEN REPORTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PAMPA... LEFORS... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR CENTRAL TEXAS. && LAT...LON 3544 10062 3541 10100 3564 10097 3565 10085 TIME...MOT...LOC 2213Z 356DEG 8KT 3557 10091 $$ JOHNSON
000
WWUS54 KAMA 152224
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
524 PM CDT FRI MAY 15 2009
TXC393-152233-
/O.CAN.KAMA.TO.W.0004.000000T0000Z-090515T2245Z/
ROBERTS TX-
524 PM CDT FRI MAY 15 2009
...THE TORNADO WARNING FOR SOUTH CENTRAL ROBERTS COUNTY IS
CANCELLED...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR CENTRAL TEXAS.
LAT...LON 3561 10084 3544 10062 3541 10098 3553 10098
3557 10098
TIME...MOT...LOC 2223Z 333DEG 12KT 3550 10085
$$
TXC179-152245-
/O.CON.KAMA.TO.W.0004.000000T0000Z-090515T2245Z/
GRAY TX-
524 PM CDT FRI MAY 15 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHERN
GRAY COUNTY...
AT 523 PM CDT...WEATHER SERVICE DOPPLER RADAR AND TRAINED SPOTTERS
CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION.
THE MOST DANGEROUS PORTION OF THIS STORM WAS LOCATED 5 MILES
NORTHWEST OF LEFORS...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS A
HISTORY OF PRODUCING BRIEF TORNADOES. LEFORS LIES DIRECTLY IN THE
PATH OF THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LEFORS...
PAMPA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR CENTRAL TEXAS.
&&
LAT...LON 3561 10084 3544 10062 3541 10098 3553 10098
3557 10098
TIME...MOT...LOC 2223Z 333DEG 12KT 3550 10085
$$
JOHNSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 15, 3:01 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 15, 3:01 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 301 PM CDT FRI MAY 15 2009 .DISCUSSION... AS OF 2 PM CDT THE COLD FRONT WAS APPROXIMATELY ALONG A LINE FROM DUMAS TX TO PERRYTON TX TO GATE OK. THE SEVERE POTENTIAL LOOKS LIMITED TO THE EASTERN TWO COLUMNS OF COUNTIES IN THE TEXAS PANHANDLE FOR NOW. THOUGH THE PROGRESSION HAS SLOWED A BIT OVER THE LAST 4 HOURS...THE FRONT SHOULD ARRIVE AT AMA AROUND 00Z AND PUSH SOUTH OF THE PANHANDLES BY 03Z. WITH THIS EARLIER ARRIVAL OF THE FRONT...LOWERED POPS ESPECIALLY IN THE NORTHWEST PANHANDLES. AFTER 06Z...THE POST FRONTAL FORCING IS MAINLY OROGRAPHICAL...AND WEAKER IN THE LATEST MODEL RUNS THAN PREVIOUSLY THOUGHT. HOWEVER...MODEL SOUNDINGS STILL SUGGEST SOME ELEVATED INSTABILITY...SO KEPT POPS ESPECIALLY ACROSS THE SOUTHEASTERN HALF OF THE PANHANDLES THROUGH 18Z. IN ADDITION TO THE IMPACT ON POPS...EXPECT THAT WITH THE FRONT PUSHING FURTHER SOUTH FASTER THAN PREVIOUSLY EXPECTED...COULD SEE CLEARING BEGINNING BY 18Z...AND THUS INCREASED TEMPS SLIGHTLY. BEGINNING SUNDAY...GFS CONTINUES TO SHOW A BROAD RIDGE BUILDING OVER THE HIGH PLAINS THROUGH AT LEAST MID WEEK. THEREFORE...HAVE KEPT THE FORECAST DRY PAST SATURDAY. THE GFS AND THE ECMWF STILL SEAM OVERLY AGGRESSIVE IN BREAKING DOWN THE RIDGE BY THURSDAY. WITH THE LACK OF AGREEMENT BETWEEN THE MODELS AND STILL RUN TO RUN...HAVE KEPT FRIDAY DRY DESPITE THE GFS ADVERTISING A TROUGH DIGGING THROUGH THE REGION. KEPT TEMPERATURES CLOSE TO GUIDANCE THROUGH THE EXTENDED. && .FIRE WEATHER... FIRE WEATHER CONCERNS WILL BE LOW OVER THE NEXT FEW DAYS WITH RELATIVELY HIGH ATMOSPHERIC MOISTURE AND FAIRLY COOL WEATHER KEEPING RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT. AS A WARMING TREND BEGINS ON SUNDAY...RELATIVE HUMIDITY VALUES ESPECIALLY OVER THE WESTERN PANHANDLES COULD DROP TO NEAR 15 PERCENT MONDAY AND TUESDAY...THOUGH LIGHT WINDS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 51 63 45 72 48 / 40 20 5 0 0 BEAVER OK 54 66 43 75 47 / 30 10 5 0 0 BOISE CITY OK 48 64 43 75 50 / 20 10 5 0 0 BORGER TX 53 65 49 76 53 / 40 20 5 0 0 BOYS RANCH TX 55 66 47 79 50 / 40 20 5 0 0 CANYON TX 53 66 43 74 47 / 40 20 10 0 0 CLARENDON TX 55 66 46 70 48 / 50 30 10 0 0 DALHART TX 53 65 44 77 47 / 30 10 5 0 0 GUYMON OK 51 66 44 75 49 / 20 10 5 0 0 HEREFORD TX 53 67 44 75 46 / 40 20 10 0 0 LIPSCOMB TX 55 65 43 73 47 / 30 20 5 0 0 PAMPA TX 51 63 48 71 50 / 40 30 5 0 0 SHAMROCK TX 57 67 44 72 48 / 50 30 5 0 0 WELLINGTON TX 59 68 46 72 48 / 60 30 10 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 09/16
Hazardous weather outlook, May 15, 3:20 PM CDT, 1 hour 43 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT FRI MAY 15 2009 OKZ001>003-TXZ001>020-161100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 320 PM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE EASTERN TEXAS PANHANDLE. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. IN ADDITION...BREEZY NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE SATURDAY MORNING ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES WITH PRECIPITATION TAPERING OFF BY EARLY AFTERNOON .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN AND CENTRAL PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THIS EVENING. SJOHNSON
In the hours before
Local storm report, May 15, 4:09 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
409 PM CDT FRI MAY 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 19 NW MIAMI 35.89N 100.88W
05/15/2009 E1.75 INCH ROBERTS TX AMATEUR RADIO
&&
EVENT NUMBER AMA01381
SFJLocal storm report, May 15, 4:13 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
413 PM CDT FRI MAY 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 26 NW MIAMI 35.96N 100.97W
05/15/2009 E1.75 INCH ROBERTS TX AMATEUR RADIO
&&
CORRECTED LOCATION
EVENT NUMBER AMA01381
SFJLocal storm report, May 15, 4:50 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
450 PM CDT FRI MAY 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 8 N PAMPA 35.66N 100.96W
05/15/2009 M2.75 INCH ROBERTS TX AMATEUR RADIO
BROKEN WINDSHIELD
&&
EVENT NUMBER AMA01384
JMGLocal storm report, May 15, 4:55 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
455 PM CDT FRI MAY 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0450 PM TORNADO 13 W MIAMI 35.69N 100.87W
05/15/2009 ROBERTS TX BROADCAST MEDIA
MULTIPLE REPORTS OF A TORNADO EAST OF HIGHWAY 70 JUST
SOUTH OF FM 282
&&
EVENT NUMBER AMA01385
SFJSpecial weather statement, May 15, 4:57 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 457 PM CDT FRI MAY 15 2009 TXZ004-009-152230- OCHILTREE TX-ROBERTS TX- 457 PM CDT FRI MAY 15 2009 ...STRONG THUNDERSTORM ACROSS ROBERTS AND OCHILTREE COUNTIES... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF WOLF CREEK PARK...OR ABOUT 13 MILES SOUTH OF PERRYTON...MOVING NORTH AT 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. JOHNSON
Special weather statement, May 15, 4:59 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 459 PM CDT FRI MAY 15 2009 TXZ007-012-152230- MOORE TX-POTTER TX- 459 PM CDT FRI MAY 15 2009 ...STRONG THUNDERSTORM ACROSS POTTER AND MOORE COUNTIES... AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF MASTERSON...OR ABOUT 14 MILES SOUTH OF DUMAS...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. JOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:07 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 53 min |
| May 15, 3:58 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Ochiltree, Roberts | 37 min |
| May 15, 4:03 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 33 min |
| May 15, 4:08 PM CDT | Areal Flood Advisory | AMA | Roberts | 3 hr |
| May 15, 4:29 PM CDT | Tornado Warning | AMA | Gray, Roberts | 46 min |
| May 15, 4:51 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 54 min |
| May 15, 5:32 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Wheeler | 58 min |
| May 15, 5:34 PM CDT | Tornado Warning | AMA | Gray, Wheeler | 41 min |
| May 15, 5:42 PM CDT | High Wind Warning | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 3 hr |
| May 15, 6:25 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 51 min |
| May 15, 6:29 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 61 min |
| May 15, 6:45 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 60 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.